Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Memphis, TN

April 24, 2007Clay County, Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 24, 2007, 11:47 PM CDT for Clay County, Greene County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 11:47 PM CDT (04:47 UTC)
Expired
Apr 25, 2007, 12:30 AM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Clay County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 10:53 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 250447
SVRMEG
ARC021-055-250530-
/O.NEW.KMEG.SV.W.0065.070425T0447Z-070425T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...

* UNTIL 1230 AM CDT

* AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM SUCCESS TO WALCOTT...OR ALONG A LINE
  EXTENDING FROM 7 MILES NORTHWEST OF CORNING TO 8 MILES NORTHWEST OF
  BROOKLAND...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEECH
  GROVE...KNOBEL...PARAGOULD...OAK GROVE HEIGHTS...LAFE...HICKORIA...
  MARMADUKE...MCDOUGAL...RECTOR...POLLARD...GREENWAY AND PIGGOTT.

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3651 9075 3597 9074 3597 9036 3650 9013

$$
2 follow-up statements
000 
WWUS54 KMEG 250511
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 AM CDT WED APR 25 2007

ARC021-055-250530-
/O.CON.KMEG.SV.W.0065.000000T0000Z-070425T0530Z/
CLAY AR-GREENE AR-
1211 AM CDT WED APR 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR GREENE AND CLAY COUNTIES...

AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MCDOUGAL TO 7 MILES SOUTHEAST OF
PARAGOULD...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF CORNING
TO 7 MILES SOUTHEAST OF PARAGOULD...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RECTOR...POLLARD...GREENWAY...PIGGOTT AND ST. FRANCIS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3651 9075 3597 9074 3597 9036 3628 9014
      3650 9013

$$
000 
WWUS54 KMEG 250535
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 AM CDT WED APR 25 2007

ARC021-055-250545-
/O.EXP.KMEG.SV.W.0065.000000T0000Z-070425T0530Z/
CLAY AR-GREENE AR-
1235 AM CDT WED APR 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND CLAY COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

AT 1235 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE.

LAT...LON 3651 9075 3597 9074 3597 9036 3628 9014
      3650 9013

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:16 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 24, 9:16 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
916 PM CDT TUE APR 24 2007

.UPDATE...

CURRENTLY WATCHING A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER
CENTRAL ARKANSAS. SOME OF THESE STORMS MAY BE STRONG NORTH OF A
FORREST CITY AR TO CARUTHERSVILLE MO LINE BETWEEN 11 PM AND 2 AM
CDT BEFORE WEAKENING.

OTHERWISE...THE REST OF THE MIDSOUTH SHOULD EXPERIENCE CALMER
WEATHER TONIGHT. THE FORECAST IS IN GOOD SHAPE AND WILL ONLY MAKE
SMALL ADJUSTMENTS.

&&

.DISCUSSION...

AT 9 PM CDT...QUIET WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
UNDER PARTLY TO MOSTLY CLOUDY SKIES. TEMPERATURES WERE IN THE 70S.
A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHED ACROSS SOUTHERN
MISSOURI AND ARKANSAS FROM NEAR SPRINGFIELD MO TO TEXARKANA AND
WERE MOVING EAST.

FOR THE REST OF TONIGHT...THE LINE OF STORMS OVER ARKANSAS WILL
CONTINUE TO MOVE EAST...BUT WILL SLOW DOWN AND GRADUALLY WEAKEN
AS IT MOVES INTO A LESS UNSTABLE AIRMASS AND AWAY FROM THE BEST
UPPER SUPPORT. REGARDLESS...THESE STORMS WILL AFFECT AREAS
NORTHWEST OF A FORREST CITY AR TO CARUTHERSVILLE MO LINE 11 PM
THROUGH 2 AM AND BRING FREQUENT LIGHTNING AND GUSTY WINDS.
THOUGH INSTABILITY IS NOT IMPRESSIVE WITH LIFTED INDICES -1 TO -2
AND SURFACE BASED CAPES AROUND 500 J/KG...A WELL-DEVELOPED COLD
POOL BEHIND THE LINE WILL ENHANCE DOWNDRAFTS ALONG THE LINE ACROSS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. AN ISOLATED WIND
GUST UP TO 60 MPH IS POSSIBLE.

FOR THE REST OF THE AREA...EXPECT THE SHOWERS AND STORMS TO
DISSIPATE NEAR OR JUST NORTH OF INTERSTATE 40 AFTER 2 AM CDT.
AREAS NORTH OF INTERSTATE 40 WILL LIKELY GET WET WITH RAINFALL
AMOUNTS OVER ONE INCH POSSIBLE. MOST AREAS SOUTH OF INTERSTATE 40
WILL PROBABLY REMAIN DRY TONIGHT AS DRIER AIR MOVES IN FROM
THE SOUTHEAST...SO WILL CUT BACK RAIN CHANCES THERE.

TEMPERATURES TONIGHT WILL ONLY FALL INTO THE 60S OVER THE AREA.

WILL HAVE UPDATE OUT SHORTLY.

&&

.PREV DISCUSSION...

POTENT UPPER LOW CONTINUES TO SPIN OVER THE TEXAS AND OKLAHOMA
PANHANDLES AIDING IN SOME SEVERE WEATHER FROM SOUTHERN NEBRASKA TO
THE HILL COUNTRY OF TEXAS. SOME STORMS HAVE POPPED OVER NORTHWEST
TN AND NE AR THIS AFTERNOON WHERE THE BETTER INSTABILITY
RESIDES...HOWEVER ADDITIONAL STORMS FIRING OVER CENTRAL ARKANSAS
WILL LIKELY ROTATE INTO THE MID SOUTH LATE THIS EVENING. FOLLOWING
THIS CHANCE OF RAIN WILL BE THE LINE FARTHER WEST WHICH WILL
PROBABLY MOVE THROUGH EARLY TOMORROW MORNING...PERHAPS BEFORE
SUNRISE.

THE CLOSED UPPER LOW WILL TRANSLATE INTO CENTRAL OKLAHOMA BY
MID DAY WEDNESDAY. ANTICIPATE ADDITIONAL SHOWERS AND THUNDERSTORMS
AHEAD OF THE FRONT BY AFTERNOON. AT THIS TIME...CONFIDENCE IS LOW IN
REGARDS TO SEVERE POTENTIAL DUE TO EXTENSIVE CLOUD COVER EXPECTED
AND RAIN COOLED AIR. THE UPPER DYNAMICS WILL BE VERY GOOD BUT
BELIEVE THAT INSTABILITY WILL BE THE LIMITING FACTOR ON WIDESPREAD
SEVERE WEATHER ACROSS THE MID SOUTH. FOR ADDITIONAL DETAILS...SEE
SWODY2.

A FAST MOVING SHORTWAVE TRANSLATING ACROSS THE NORTHERN PLAINS
WILL KICK THE UPPER LOW OUT OF THE MID SOUTH REGION THURSDAY. THE
UPPER LOW WILL MEANDER INTO NORTHERN MISSOURI THURSDAY AFTERNOON
CAUSING RAIN CHANCES TO DECREASE THROUGH THE AFTERNOON.

THE KICKER SHORTWAVE WILL CAUSE RAIN CHANCES AGAIN FRIDAY EVENING.
BOTH THE GFS AND NAM PICK UP ON THIS. CURRENT POP FORECAST MAY
NEED TO BE EDGED HIGHER TO ACCOUNT FOR THIS FEATURE IN LATER
FORECASTS.

BY SATURDAY...THE REGION WILL BE IN NORTHWEST FLOW AS A HUGE RIDGE
TAKES HOLD ACROSS THE WESTERN HALF OF THE U.S. THIS RIDGE WILL
BRING MUCH WARMER TEMPERATURES TO THE AREA AND RAIN FREE CONDITIONS
WILL OCCUR OVER THE SECOND HALF OF THE WEEKEND INTO EARLY NEXT
WEEK.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS/AC
Hazardous weather outlook, Apr 24, 10:57 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 PM CDT TUE APR 24 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-260430-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1057 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...OVERNIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH 300 AM WEDNESDAY MORNING.
THE SEVERE THUNDERSTORM RISK AREA IS WEST OF THE MISSISSIPPI RIVER
AND NORTH OF MARKED TREE ARKANSAS. THE PRIMARY SEVERE WEATHER
THREATS ARE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL
AND FREQUENT LIGHTNING ARE ALSO POSSIBLE IN THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
MIDSOUTH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM
THE SOUTHERN PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY.
MODEST INSTABILITY COMBINED WITH STRENGTHENING WIND SHEAR WILL
ALLOW FOR A FEW THUNDERSTORMS TO BECOME SEVERE.

DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...
BUT LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ACTIVATION IS
POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

In the hours before

Special weather statement, Apr 24, 11:38 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 PM CDT TUE APR 24 2007

ARZ009-018-250530-
CLAY AR-GREENE AR-
1138 PM CDT TUE APR 24 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY AND GREENE COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF SUCCESS TO 3 MILES
SOUTHEAST OF FONTAINE AT 1138 PM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITIES OF
CORNING...MARMADUKE...PARAGOULD...PIGGOTT AND RECTOR...SHOULD MONITOR
THIS STORM CLOSELY..

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 10:48 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph57 min
Apr 24, 11:26 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.